Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have excess breast tissue from taking elavil and clonazapam. Suggest?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
have excess breast tissue from taking elavil and clonazapam what can i do?

Posted Mon, 21 Oct 2013 in Breast Cancer
Answered by Dr. Polash Sannigrahi 2 hours later
Brief Answer:
You need to trust us

Detailed Answer:

Thanks for your query.

The presence of excess breast tissue in male breast is known as Gynaecomastia.

1. Elavil (pharmacologically Amitriptyline) has been detected as a cause of gynaecomastia.
(Reference. "Drugs and surgical concerns" by XXXXXXX F Colin)

2. Studies have also found chronic use of Clonazepam (pharmacologically Benzodiazapine) to cause gynaecomastia by reducing the free Testosterone concentration due to increased sex hormone binding globulin & enhanced conversion of Testosterone to Estradiol.

Management involves:
1. Removal of causative drug or reduction of dosage under consultation.
2. Medical approach: like Tamoxifen preparations
3. Surgical approach: combination of surgical excision and liposuction through a periareolar incision is the surgical approach of choice.

So, kindly consult your treating Physician and get a proper clinical examination done.
Investigations like complete blood count, Ultrasound scan of chest & abdomen and estimation of serum hormones (human chorionic gonadotropin, oestradial, testosterone) will be helpful.
Histology of the tissue to be done to rule out any possibility of cancer.

You can visit my profile posted on this website.

Wishing you a good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor